Alert archive / California / High Wind Warnings in 2014

High Wind Warning 1, NWS Hanford, CA

January 10, 2014

NWS Hanford, CA issued this high wind warning at Jan 10, 2014, 2:34 PM PST. It took effect at Jan 11, 2014, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2014, 2:34 PM PST (22:34 UTC)
In effect from
Jan 11, 2014, 10:00 AM PST
Expired
Jan 11, 2014, 7:15 PM PST
In force
9 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WWUS76 KHNX 102234
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
234 PM PST FRI JAN 10 2014

CAZ096-097-110500-
/O.NEW.KHNX.HW.W.0001.140111T1800Z-140112T0800Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
234 PM PST FRI JAN 10 2014

...HIGH WIND WARNING IN EFFECT ABOVE 9000 FEET FROM 10 AM
SATURDAY TO MIDNIGHT PST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING ABOVE 9000 FEET...WHICH IS IN EFFECT FROM 10 AM SATURDAY
TO MIDNIGHT PST SATURDAY NIGHT FOR THE HIGHER ELEVATIONS OF THE
SOUTHERN SIERRA NEVADA.

* WINDS: WEST WINDS 20-35 MPH WITH GUSTS TO 75 MPH OVER THE CREST.

* TIMING: FROM 10 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT.

* LOCATIONS INCLUDE: TUOLUMNE MEADOWS AND OTHER HIGH ELEVATION
  LOCATIONS OF YOSEMITE NATIONAL PARK...BISHOP PASS...TUNNEL GUARD
  STATION.

* IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR
  HIKERS AND CAMPERS IN THE HIGH COUNTRY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN CAUSE DAMAGE.

&&

$$

JEB

WEATHER.GOV/HANFORD
4 follow-up statements
404 
WWUS76 KHNX 110437
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
837 PM PST FRI JAN 10 2014

CAZ096-097-111300-
/O.CON.KHNX.HW.W.0001.140111T1800Z-140112T0800Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
837 PM PST FRI JAN 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO
MIDNIGHT PST SATURDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO
MIDNIGHT PST SATURDAY NIGHT FOR THE HIGHER ELEVATIONS OF THE
SOUTHERN SIERRA NEVADA. 

* WINDS: WEST WINDS 20-35 MPH WITH GUSTS TO 75 MPH OVER THE
  CREST.

* TIMING: FROM 10 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT.

* LOCATIONS INCLUDE: TUOLUMNE MEADOWS AND OTHER HIGH ELEVATION
  LOCATIONS OF YOSEMITE NATIONAL PARK...BISHOP PASS...TUNNEL GUARD
  STATION.

* IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR 
  HIKERS AND CAMPERS IN THE HIGH COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN CAUSE DAMAGE.

&&

$$

DS

WEATHER.GOV/HANFORD
880 
WWUS76 KHNX 111105
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
305 AM PST SAT JAN 11 2014

CAZ096-097-111915-
/O.CON.KHNX.HW.W.0001.140111T1800Z-140112T0800Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
305 AM PST SAT JAN 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT FOR THE HIGHER ELEVATIONS OF THE SOUTHERN
SIERRA NEVADA. 

* WINDS: WEST WINDS 20 TO 35 MPH WITH GUSTS TO 75 MPH ABOVE 9000
  FEET. GUSTS TO AROUND 100 MPH POSSIBLE OVER THE CREST.

* TIMING: FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT.

* LOCATIONS INCLUDE: TUOLUMNE MEADOWS AND OTHER HIGH ELEVATION
  LOCATIONS OF YOSEMITE NATIONAL PARK...BISHOP PASS...TUNNEL GUARD
  STATION.

* IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR 
  HIKERS AND CAMPERS IN THE HIGH COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN CAUSE DAMAGE.

&&

$$

CAZ095-099-111915-
/O.NEW.KHNX.WI.Y.0001.140112T0000Z-140112T1500Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
305 AM PST SAT JAN 11 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
PST SUNDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN
KERN COUNTY DESERT. 

* WINDS: WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO AROUND 55
  MPH THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS.

* TIMING: THIS EVENING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: HIGHWAY 178 THROUGH WALKER PASS...HIGHWAY 58
  THROUGH AND BELOW TEHACHAPI PASS...MOJAVE.

* IMPACTS:GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE
  IN THE HIGH DESERT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
975 
WWUS76 KHNX 111905
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1105 AM PST SAT JAN 11 2014

CAZ096-097-120315-
/O.CON.KHNX.HW.W.0001.000000T0000Z-140112T0800Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
1105 AM PST SAT JAN 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT
FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. 

* WINDS: WEST WINDS 20 TO 35 MPH WITH GUSTS TO 75 MPH ABOVE 
  9000 FEET. GUSTS TO AROUND 100 MPH POSSIBLE OVER THE CREST. 

* TIMING: UNTIL MIDNIGHT PST TONIGHT.

* LOCATIONS INCLUDE: TUOLUMNE MEADOWS AND OTHER HIGH ELEVATION 
  LOCATIONS OF YOSEMITE NATIONAL PARK...BISHOP PASS...TUNNEL 
  GUARD STATION. 

* IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR 
  HIKERS AND CAMPERS IN THE HIGH COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN CAUSE DAMAGE.

&&

$$

CAZ095-099-120315-
/O.CON.KHNX.WI.Y.0001.140112T0000Z-140112T1500Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
1105 AM PST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST SUNDAY FOR THE KERN COUNTY MOUNTAINS AND THE
SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO
  AROUND 55 MPH THROUGH AND BELOW WIND FAVORED PASSES AND 
  CANYONS.

* TIMING: THIS EVENING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: HIGHWAY 178 THROUGH WALKER PASS...HIGHWAY
  58 THROUGH AND BELOW TEHACHAPI PASS...MOJAVE. 

* IMPACTS:GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND ARE 
  POSSIBLE IN THE HIGH DESERT. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

WEATHER.GOV/HANFORD
605 
WWUS76 KHNX 120315
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
715 PM PST SAT JAN 11 2014

CAZ096-097-120415-
/O.CAN.KHNX.HW.W.0001.000000T0000Z-140112T0800Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
715 PM PST SAT JAN 11 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE HIGH
WIND WARNING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA
NEVADA. 

WINDS HAVE BEEN DECREASING THIS EVENING AND THE HIGH WIND WARNING
HAS BEEN CANCELLED.

$$

CAZ095-099-121200-
/O.CON.KHNX.WI.Y.0001.000000T0000Z-140112T1500Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
715 PM PST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY FOR THE
KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 
  AROUND 55 MPH THROUGH AND BELOW WIND FAVORED PASSES AND 
  CANYONS.

* TIMING: THIS EVENING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: HIGHWAY 178 THROUGH WALKER PASS...HIGHWAY 
  58 THROUGH AND BELOW TEHACHAPI PASS...MOJAVE.

* IMPACTS:GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND 
  ARE POSSIBLE IN THE HIGH DESERT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 10, 3:00 AM PST, 11 hours 34 minutes earlier.

Area forecast discussion, Jan 10, 3:00 AM PST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
300 AM PST FRI JAN 10 2014

.SYNOPSIS...
A WEAK WEATHER DISTURBANCE WILL BRUSH THE YOSEMITE REGION THIS
WEEKEND. LIGHT MOUNTAIN PRECIPITATION MAY BE POSSIBLE. OTHERWISE...
WEAK RIDGING WILL REMAIN OVER CENTRAL CALIFORNIA FOR THE NEXT
SEVERAL DAYS.

&&

.DISCUSSION...
THE FIRST OF TWO UPPER-LEVEL SHORT-WAVES MOVED THROUGH NORTHERN AND
CENTRAL CALIFORNIA WEDNESDAY. THIS SHORT-WAVE HAS BROUGHT A FEW
BREEZES...BUT VERY LITTLE PRECIPITATION. A CHECK OF MESO-WEST
STATIONS SHOWED THAT TWISSELMAN REPORTED 0.01 INCH...AND A STATION
ON THE SOUTH SLOPES OF THE TEHACHAPI MOUNTAINS HAD 0.02 INCH.
OTHERWISE...THE CENTRAL CALIFORNIA INTERIOR HAD DRY WEATHER,

THE HANFORD WARNING/FORECAST AREA WILL BE UNDER A WEAK UPPER-LEVEL
SHORT-WAVE RIDGE TODAY BETWEEN SHORT-WAVE TROUGHS. SATELLITE LOOPS
SHOW AREAS OF STRATUS OVER THE EASTERN SAN JOAQUIN VALLEY AND NEAR
LAKE ISABELLA AS OF 0945Z /0145 PST/. THE AWOS AT TEHACHAPI
MUNICIPAL AIRPORT /KTSP/ WAS REPORTING LESS THAN 1/4 MILE VISIBILITY
AS STRATUS PUSHES INTO THE TEHACHAPI PASS. WITH A STABLE AIRMASS
SETTLING BACK IN OVER THE REGION...EXPECT THIS FOG WILL PERSIST
THROUGH SUNRISE AND HAVE ADJUSTED THE WEATHER GRID FOR THIS MORNING
ACCORDINGLY.

THE NEXT UPPER-LEVEL SHORT-WAVE CONTINUES ON TRACK TO REACH THE
NORTHERN FRINGES OF THE HANFORD WARNING/FORECAST AREA SATURDAY
MORNING...WITH A SLIGHT CHANCE OF RAIN AND HIGHER-ELEVATION SNOW
NEAR YOSEMITE. THERE WILL BE A BETTER CHANCE FOR PRECIPITATION OVER
THE SIERRA NEVADA NORTH OF KINGS CANYON SATURDAY AFTERNOON AND THE
LATEST RFC GUIDANCE GIVES YOSEMITE VALLEY 0.04 INCH...AND
HUNTINGTON LAKE 0.01 INCH. THE 00Z NAM GIVES YOSEMITE VALLEY 0.05
INCH...BUT THE 06Z GFS IS DRY FOR THE CENTRAL CALIFORNIA INTERIOR.
HAVE GONE WITH THE RFC/NAM SOLUTION WITH 0.04 INCH FOR YOSEMITE
VALLEY SATURDAY AFTERNOON AND 0.01 INCH SATURDAY EVENING. POPS
HOWEVER REMAIN SLIGHT CHANCE TO LOW CHANCE. THE SNOW LEVEL WILL
START OUT AROUND 7500 FEET SATURDAY...THEN LOWER TO AROUND 6000 FEET
SATURDAY EVENING.

THE SHORT-WAVE WILL BRING WINDY CONDITIONS TO THE MOUNTAINS AND
DESERTS SATURDAY AND SATURDAY NIGHT. AT THIS TIME...IT LOOKS LIKE
THE STRONGEST WINDS WILL BE OVER THE EASTERN SLOPES OF THE SOUTHERN
SIERRA NEVADA AND OVER SOUTHERN CALIFORNIA. THE MODELS FORECAST THE
SURFACE-PRESSURE GRADIENTS TO TURN OFFSHORE SATURDAY NIGHT AND
TIGHTEN OVER THE CENTRAL CALIFORNIA INTERIOR. WINDS COULD LOCALLY
EXCEED WIND ADVISORY CRITERIA THROUGH AND BELOW FAVORED PASSES AND
CANYONS SATURDAY NIGHT. AS THE SHORT-WAVE APPROACHES AND THERE IS A
BETTER TRACK FOR THIS SYSTEM...WIND ADVISORIES MAY BE NEEDED.

850-MB TEMPERATURES OVER THE CENTRAL SAN JOAQUIN VALLEY ARE FORECAST
TO WARM TO AROUND 14 C BEHIND THE SHORT-WAVE. THE WARMEST SPOTS IN
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY COULD SEE HIGHS APPROACH
70 DEGREES DURING THE LATTER HALF OF NEXT WEEK.

NEXT TUESDAY...JANUARY 14TH...IS THE LAST DAY THAT THE RECORD HIGH
FOR FRESNO IS IN THE 60S /68 IN 2012/. THERE ARE NO DAYS IN JANUARY
WHEN THE RECORD HIGH WAS IN THE 60S...BUT THERE ARE FOUR DAYS WHEN
THE RECORD HIGH WAS IN THE LOWER 80S. FRESNO COULD APPROACH ITS
RECORD HIGHS LATE NEXT WEEK...BUT BAKERSFIELD/S RECORDS ARE SAFE.

THE LAST TIME BAKERSFIELD HAD A DRY FIRST HALF OF JANUARY WAS IN
2012...FOLLOWED BY JANUARY 1963....1943 AND EARLIER. TRACES OF RAIN
FELL IN THE FIRST HALF OF JANUARY IN 2000...1994 AND SEVERAL OTHER
YEARS.

FRESNO/S LAST DRY FIRST HALF OF JANUARY ALSO WAS IN 2012...BUT THE
NEXT WAS NOT UNTIL 1923. A TRACE OF RAIN FELL DURING THE FIRST HALF
OF JANUARY IN 1972...AND SEVERAL TIMES IN THE 1960S.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY...AREAS OF MVFR VISIBILITIES IN HAZE
WITH LOCAL IFR THROUGH 18Z. OTHERWISE...VFR CONDITIONS ELSEWHERE
ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
ON FRIDAY JANUARY 10 2014...UNHEALTHY IN FRESNO...KERN AND TULARE
COUNTIES. UNHEALTHY FOR SENSITIVE GROUPS IN KINGS AND MADERA
COUNTIES. FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO...
KERN...KINGS...MADERA AND TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 01-10       68:1959     38:1947     54:1936     18:1949
KFAT 01-11       74:1990     37:1947     54:1979     19:1949
KFAT 01-12       67:2003     38:1926     56:1980     20:1902

KBFL 01-10       71:2012     38:1972     55:1959     21:1937
KBFL 01-11       80:1990     38:1972     56:1940     22:1902
KBFL 01-12       73:1914     39:1929     61:1980     21:1949

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...SANGER
AVN/FW...JEB/DCH
SYNOPSIS...SANGER/WP

WEATHER.GOV/HANFORD

Nearby

High Wind Warnings in California, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.